Alert archive / California / Areal Flood Advisories in 2012
Areal Flood Advisory 9, NWS Eureka, CA
NWS Eureka, CA issued this areal flood advisory at Nov 29, 2012, 5:34 PM PST for Humboldt County, California. It was in force for 4 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 29, 2012, 5:34 PM PST (01:34 UTC)
- Expired
- Nov 29, 2012, 9:30 PM PST
- In force
- 4 hr
- Issued by
- NWS Eureka, CA
- Area
- Storm-based polygon
County Humboldt County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 42 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 1.6 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 331 m²/s²
- 0-3 km storm-relative helicity
- 525 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
311
WGUS86 KEKA 300134
FLSEKA
FLOOD ADVISORY
NATIONAL WEATHER SERVICE EUREKA CA
534 PM PST THU NOV 29 2012
CAC023-300530-
/O.NEW.KEKA.FA.Y.0009.121130T0134Z-121130T0530Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HUMBOLDT CA-
534 PM PST THU NOV 29 2012
THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A
* SMALL STREAM FLOOD ADVISORY FOR HEAVY RAIN IN...
HUMBOLDT COUNTY IN NORTHWEST CALIFORNIA...
THIS INCLUDES THE CITIES OF...SHELTER COVE...ORLEANS...ORICK...
HOOPA...HONEYDEW...GARBERVILLE AND EUREKA...
* UNTIL 930 PM PST
* AT 531 PM PST DOPPLER RADAR INDICATED A BAND OF HEAVY RAIN MOVING
EAST TOWARD HUMBOLDT COUNTY. RAIN RATES UP TO AN INCH PER HOUR WILL
BE POSSIBLE AS THIS RAIN BAND MOVES THROUGH THE AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN
AREAS...HIGHWAYS AND STREETS AS WELL AS OTHER POOR DRAINAGE AREAS
AND LOW LYING AREAS.
IN HILLY TERRAIN THERE ARE MANY LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 4092 12415 4103 12413 4105 12417 4114 12418
4124 12412 4146 12408 4146 12378 4137 12377
4138 12348 4131 12345 4098 12365 4000 12364
4000 12403 4002 12409 4008 12410 4025 12437
4033 12436 4045 12442
$$
RPAWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this areal flood advisory went out at Nov 29, 3:56 PM PST, 1 hour 38 minutes earlier.
Area forecast discussion, Nov 29, 3:56 PM PST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 356 PM PST THU NOV 29 2012 .SYNOPSIS...A PACIFIC STORM SYSTEM WILL CONTINUE TO BRING HEAVY RAIN...GUSTY WINDS AND THE THREAT OF THUNDERSTORMS TO THE COAST OVERNIGHT. PERIODS OF MODERATE TO HEAVY RAIN AND STRONG WINDS WILL CONTINUE INTO THE WEEKEND AS MORE STORMS IMPACT THE REGION. && .DISCUSSION...SLOW MOVG PAC STORM CONTINUES TO BRING MDT TO HEAVY RAIN AND GUSTY WINDS TO NW CA. UPPER LOW CENTERED NEAR 45N/140W WILL REMAIN FAIRLY STATIONARY INTO THE WEEKEND BEFORE MOVG INLAND SUN. DISTURBANCES ROTATING AROUND THIS TROUGH AND EJECTING ACROSS THE REGION WILL MAINTAIN PERIODS OF MDT TO HEAVY RAIN AND GUSTY WINDS THROUGH THE WEEKEND. THE FIRST IMPULSE PASSED THROUGH THIS MORNING WITH 1-3" 3HR RAINFALL AND GUSTS TO 40-50 MPH WITH HIGHER ELEVATIONS ACROSS THE INTERIOR GUSTING UP TO 65-80 MPH. SAT IMAGERY SHOWS ANOTHER WAVE ROUNDING THE BASE OF THE TROUGH ATTM WITH PLENTY OF LTG STRIKES OFFSHORE. INCLUDED SCHC TSTMS OVERNIGHT THROUGH FRI MORNING OVER THE COASTAL WATERS AND ALONG THE REDWOOD AND MENDO COAST ZONES. WINDS ALONG THE REDWOOD COAST HAVE EASED WITH GUSTS UP TO 25-30 MPH THIS AFTERNOON SO CANCELLED THE WIND ADVISORY. RAWS SITES CONTINUE TO SHOW GUSTS TO 50-60 MPH ABOVE 2KFT ACROSS THE NORTHCOAST INTERIOR...SO MAINTAINED WIND WARNING THROUGH THIS EVENING. THE HEAVIEST RAINS AND STRONGEST WINDS WILL SHIFT SLOWLY S OVERNIGHT WITH GUSTS TO 40-50 MPH DEVELOPING ALONG THE MENDO COAST. THEREFORE...ELECTED TO HOIST A WIND ADVISORY FOR THE MENDO COAST OVERNIGHT. PRECIP CHCS/RATES WILL EASE FRI WITH LGT SHOWERS LINGERING THROUGH THE AFTERNOON. ANOTHER SHORT WAVE WILL PASS OVER THE AREA SAT BRINGING ANOTHER ROUND OF HEAVY RAIN/GUSTY WINDS. RAINFALL AMOUNTS WITH THIS SYSTEM EXPECTED TO BE WIDESPREAD 2-4 INCH WITH LOCALIZED AMOUNTS TO 6-8 INCHES. THIS WILL RESULT IN FURTHER RISES ON MAINSTEM RIVERS WITH THE NAVARRO...EEL...KLAMATH...VAN DUZEN AND RUSSION RIVERS ALL EXPECTED TO REACH ACTION OR FLOOD STAGE. LONG WAVE TROUGH AXIS SHIFTS INLAND SUN WITH ZONAL FLOW/BROAD RIDGING BRINGING A BRIEF DRYING EARLY NEXT WEEK. MODELS SHOW ANOTHER STORM SYSTEM WITH THE POTENTIAL TO BRING ANOTHER ROUND OF GUSTY WINDS/HEAVY RAINS TO THE REGION NEXT TUE. && .AVIATION...MVFR TO LIFR CONDITIONS WILL CONTINUE AT KCEC, KACV AND KUKI THROUGH FRIDAY AS A SERIES OF LOW PRESSURE TROUGHS MOVES THROUGH THE AREA. THE LOW PRESSURE TROUGHS WILL CONTINUE PRODUCING SHOWERS AT TIMES, GUSTY WINDS AND CLOUDY SKIES AT THE AIRPORTS. THEREFORE CEILINGS AND/OR VISIBILITIES WILL CONTINUE REDUCED AT THE THREE AIRPORTS. && .MARINE...SOUTHERLY WINDS WILL INCREASE OVER THE WATERS THIS EVENING AND TONIGHT ASSOCIATED WITH THE LOW PRESSURE SYSTEM OFFSHORE. THEREFORE GALE WARNINGS WILL REMAIN IN EFFECT OVER THE WATERS TONIGHT AND EARLY FRIDAY. SEAS WILL REMAIN ELEVATED THROUGH FRIDAY. THE WINDS AND SEAS WILL GRADUALLY DECREASE OVER THE WATERS THIS WEEKEND AND EARLY NEXT WEEK. HOWEVER A LARGE WESTERLY SWELL WILL MOVE ACROSS THE WATERS SUNDAY. THEREFORE SMALL CRAFT ADVISORIES ARE LIKELY THIS WEEKEND AND EARLY NEXT WEEK DUE TO THE SEAS. && .EKA WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 8 PM PST THIS EVENING ABOVE 2000 FEET FOR CAZ003. FLOOD WATCH THROUGH LATE TONIGHT FOR CAZ001>004-076. WIND ADVISORY FROM 8 PM THIS EVENING TO 6 AM PST FRIDAY CAZ002. GALE WARNING UNTIL 10 AM PST FRIDAY FOR PZZ450-455-470-475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AND TWITTER AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Nov 29, 3:26 PM PST, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 326 PM PST THU NOV 29 2012 CAZ003-302330- NORTH COAST INTERIOR- 326 PM PST THU NOV 29 2012 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM PST THIS EVENING... ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A HIGH WIND WARNING IS CURRENTLY IN EFFECT. A FLOOD WATCH IS CURRENTLY IN EFFECT. A STORM SYSTEM WILL CONTINUE TO BRING HEAVY RAIN AND GUSTY WINDS OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE WET AND UNSETTLED WEATHER WILL CONTINUE THROUGH THE WEEKEND WITH ABUNDANT RAINFALL AND SHARP RISES ON AREA RIVERS AND STREAMS. FLOODING IN SOME LOCATIONS ON THE MAINSTEM RIVERS IS EXPECTED. SPECIFIC FLOOD PRODUCTS WILL BE ISSUED AS THE FLOODING NEARS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ001-302330- REDWOOD COAST- 326 PM PST THU NOV 29 2012 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FLOOD WATCH IS CURRENTLY IN EFFECT. A STORM SYSTEM WILL CONTINUE TO BRING HEAVY RAIN AND GUSTY WINDS OVERNIGHT ALONG WITH THE THREAT OF THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE WET AND UNSETTLED WEATHER WILL CONTINUE THROUGH THE WEEKEND WITH ABUNDANT RAINFALL AND SHARP RISES ON AREA RIVERS AND STREAMS. FLOODING IN SOME LOCATIONS ON THE MAINSTEM RIVERS IS EXPECTED. SPECIFIC FLOOD PRODUCTS WILL BE ISSUED AS THE FLOODING NEARS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ004-076-302330- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 326 PM PST THU NOV 29 2012 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FLOOD WATCH IS CURRENTLY IN EFFECT. A STORM SYSTEM WILL CONTINUE TO BRING HEAVY RAIN AND GUSTY WINDS OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE WET AND UNSETTLED WEATHER WILL CONTINUE THROUGH THE WEEKEND WITH ABUNDANT RAINFALL AND SHARP RISES ON AREA RIVERS AND STREAMS. FLOODING IN SOME LOCATIONS ON THE MAINSTEM RIVERS IS EXPECTED. SPECIFIC FLOOD PRODUCTS WILL BE ISSUED AS THE FLOODING NEARS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ002-302330- MENDOCINO COAST- 326 PM PST THU NOV 29 2012 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 AM PST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FLOOD WATCH IS CURRENTLY IN EFFECT. A WIND ADVISORY IS CURRENTLY IN EFFECT. A STORM SYSTEM WILL CONTINUE TO BRING HEAVY RAIN AND GUSTY WINDS OVERNIGHT ALONG WITH THE THREAT OF THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE WET AND UNSETTLED WEATHER WILL CONTINUE THROUGH THE WEEKEND WITH ABUNDANT RAINFALL AND SHARP RISES ON AREA RIVERS AND STREAMS. FLOODING IN SOME LOCATIONS ON THE MAINSTEM RIVERS IS EXPECTED. SPECIFIC FLOOD PRODUCTS WILL BE ISSUED AS THE FLOODING NEARS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Nov 29, 11:52 AM PST, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1152 AM PST THU NOV 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 AM NON-TSTM WND DMG 1 N ROCKPORT 39.76N 123.82W
11/29/2012 MENDOCINO CA LAW ENFORCEMENT
6 FOOT DIAMETER TREE DOWN ACROSS HWY 1 JUST NORTH OF
ROCKPORT IN MENDOCINO COUNTY.
1127 AM NON-TSTM WND DMG 3 N ARCATA 40.91N 124.08W
11/29/2012 HUMBOLDT CA LAW ENFORCEMENT
LARGE TREE DOWN ACROSS RTE 200, NORTH BANK RD, NEAR
AZALEA AVE.
1140 AM HEAVY RAIN 3 W FERNBRIDGE 40.62N 124.26W
11/29/2012 U0.00 INCH HUMBOLDT CA COUNTY OFFICIAL
PORT KENYON RD BETWEEN MARKET AND CALIFORNIA CLOSED DUE
TO FLOODING.
1140 AM HEAVY RAIN 7 SW FERNBRIDGE 40.55N 124.29W
11/29/2012 U0.00 INCH HUMBOLDT CA COUNTY OFFICIAL
WILLIAMS CREEK RD. 2 MILES SOUTH OF GRIZZLY BLUFF RD.
CLOSED DUE TO SLIDE.
&&
RUEHLLocal storm report, Nov 29, 11:54 AM PST, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1154 AM PST THU NOV 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 AM NON-TSTM WND DMG 3 E BRICELAND 40.10N 123.84W
11/29/2012 HUMBOLDT CA LAW ENFORCEMENT
TREE DOWN ACROSS BRICELAND-THORN ROAD.
0909 AM NON-TSTM WND DMG 3 E HYDESVILLE 40.55N 124.03W
11/29/2012 HUMBOLDT CA LAW ENFORCEMENT
TREE DOWN ACROSS HWY 36.
0951 AM HEAVY RAIN 3 SW ARCATA 40.84N 124.12W
11/29/2012 U0.00 INCH PZZ410 CA LAW ENFORCEMENT
HWY 255 FLOODING NEAR MAD RIVER SLOUGH BRIDGE.
&&
RUEHLThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 4:59 PM PST | Areal Flood Advisory | EKA | Del Norte | 4 hr |
| Nov 29, 6:11 PM PST | Special Weather Statement | EKA | Del Norte | 34 min |
| Nov 29, 6:26 PM PST | Areal Flood Warning | EKA | Del Norte | 3 hr |
| Nov 29, 7:31 PM PST | Special Weather Statement | EKA | 44 min | |
| Nov 29, 7:42 PM PST | Special Marine Warning | EKA | 33 min | |
| Nov 29, 8:17 PM PST | Special Marine Warning | EKA | 28 min | |
| Nov 29, 8:20 PM PST | Special Weather Statement | EKA | Del Norte | 25 min |
| Nov 29, 9:02 PM PST | Areal Flood Advisory | EKA | Del Norte, Humboldt, Mendocino, Trinity | 3 hr |
| Nov 29, 10:05 PM PST | Areal Flood Advisory | EKA | Mendocino | 6 hr |
| Nov 30, 3:15 AM PST | Gale Warning | EKA | 24 hr | |
| Nov 30, 3:15 AM PST | Small Craft Advisory | EKA | 41 hr | |
| Nov 30, 2:31 PM PST | Flood Watch | EKA | 44 hr | |
| Nov 30, 2:31 PM PST | High Wind Watch | EKA | 13 hr | |
| Nov 30, 3:19 PM PST | River Flood Watch | EKA | Mendocino | 18 hr |
| Nov 30, 3:19 PM PST | River Flood Watch | EKA | Mendocino | 18 hr |
Nearby
Areal Flood Advisories in California, 2012Every areal flood advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.